Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 72, NWS New Orleans, LA

December 14, 2022Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Dec 14, 2022, 5:29 AM CST for Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 14, 2022, 5:29 AM CST (11:29 UTC)
Expired
Dec 14, 2022, 12:45 PM CST
In force
7 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS

What was reported inside it

TimeReportWhereRemark
Dec 14, 10:00 AM CSTFLASH FLOOD3 Nne Fort Adams, MSIMPASSIBLE ROAD FLOODING ALONG LAKE MARY RD. FLOODING NEAR HWY 24 AND PERCY CREEK SAND RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 271 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
1.9
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted.

397 
WGUS54 KLIX 141129
FFWLIX
LAC077-125-MSC157-141345-
/O.NEW.KLIX.FF.W.0072.221214T1129Z-221214T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
529 AM CST Wed Dec 14 2022

The National Weather Service in New Orleans has issued a

* Flash Flood Warning for...
  Northwestern Pointe Coupee Parish in southeastern Louisiana...
  Northwestern West Feliciana Parish in southeastern Louisiana...
  Central Wilkinson County in southern Mississippi...

* Until 745 AM CST.

* At 529 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Woodville, Fort Adams, Lettsworth, Dolorosa and Batchelor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
      3107 9156 3113 9163 3124 9156 3121 9153
      3123 9149 3128 9150 3132 9147 3137 9127
      3135 9116 3112 9129 3089 9151 3077 9176
      3081 9181 3098 9181

FLASH FLOOD...RADAR INDICATED

$$

Schlotz
4 follow-up statements
149 
WGUS74 KLIX 141304
FFSLIX

Flash Flood Statement
National Weather Service New Orleans LA
704 AM CST Wed Dec 14 2022

LAC077-125-MSC157-141345-
/O.CON.KLIX.FF.W.0072.000000T0000Z-221214T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
704 AM CST Wed Dec 14 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CST THIS 
MORNING FOR NORTHWESTERN POINTE COUPEE AND NORTHWESTERN WEST 
FELICIANA PARISHES AND CENTRAL WILKINSON COUNTY...

At 704 AM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Woodville, Fort Adams, Lettsworth, Dolorosa and Batchelor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
      3107 9156 3113 9163 3124 9156 3121 9153
      3123 9149 3128 9150 3132 9147 3137 9127
      3135 9116 3112 9129 3089 9151 3077 9176
      3081 9181 3098 9181

FLASH FLOOD...RADAR INDICATED

$$

Schlotz
359 
WGUS54 KLIX 141331
FFWLIX
LAC077-125-MSC157-141645-
/O.EXT.KLIX.FF.W.0072.000000T0000Z-221214T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
731 AM CST Wed Dec 14 2022

The National Weather Service in New Orleans has extended the

* Flash Flood Warning for...
  Northwestern Pointe Coupee Parish in southeastern Louisiana...
  Northwestern West Feliciana Parish in southeastern Louisiana...
  Central Wilkinson County in southern Mississippi...

* Until 1045 AM CST.

* At 731 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area that are expected to continue 
  into the morning. Between 2 and 4 inches of rain have fallen. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Woodville, Fort Adams, Lettsworth, Dolorosa and Batchelor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
      3107 9156 3113 9163 3124 9156 3121 9153
      3123 9149 3128 9150 3132 9147 3137 9127
      3135 9116 3112 9129 3089 9151 3077 9176
      3081 9181 3098 9181

FLASH FLOOD...RADAR INDICATED

$$

Schlotz
477 
WGUS54 KLIX 141635
FFWLIX
LAC077-125-MSC157-141845-
/O.EXT.KLIX.FF.W.0072.000000T0000Z-221214T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1035 AM CST Wed Dec 14 2022

The National Weather Service in New Orleans has extended the

* Flash Flood Warning for...
  Northwestern Pointe Coupee Parish in southeastern Louisiana...
  Northwestern West Feliciana Parish in southeastern Louisiana...
  Central Wilkinson County in southern Mississippi...

* Until 1245 PM CST.

* At 1035 AM CST, The public reported heavy rain and flooded 
  portions of HWY 24 near the Fort Adams area. Between 3 and 5 
  inches of rain have fallen. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Public reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Woodville, Fort Adams, Lettsworth, Dolorosa and Batchelor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
      3107 9156 3113 9163 3124 9156 3121 9153
      3123 9149 3128 9150 3132 9147 3137 9127
      3135 9116 3112 9129 3089 9151 3077 9176
      3081 9181 3098 9181

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JFL
941 
WGUS74 KLIX 141843
FFSLIX

Flash Flood Statement
National Weather Service New Orleans LA
1243 PM CST Wed Dec 14 2022

LAC077-125-MSC157-141853-
/O.EXP.KLIX.FF.W.0072.000000T0000Z-221214T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
1243 PM CST Wed Dec 14 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CST THIS AFTERNOON FOR 
NORTHWESTERN POINTE COUPEE AND NORTHWESTERN WEST FELICIANA PARISHES 
AND CENTRAL WILKINSON COUNTY...

The heavy rain has ended. However, any high water will take time to 
runoff. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 900 PM CST Wednesday for 
portions of southeast Louisiana and southern Mississippi.

LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
      3107 9156 3113 9163 3124 9156 3121 9153
      3123 9149 3128 9150 3132 9147 3137 9127
      3135 9116 3112 9129 3089 9151 3077 9176
      3081 9181 3098 9181

$$

JFL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 4:20 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 14, 4:20 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
420 AM CST Wed Dec 14 2022

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Thursday)
Issued at 417 AM CST Wed Dec 14 2022

Main forecast issues for the entire forecast package occur in the
first 18 hours of the forecast...today and this evening.
Significant severe weather and excessive rainfall threats,
especially from the Interstate 10 corridor northward.

Stacked deep upper low centered over Nebraska early this morning
with one shortwave rotating around the low near Kansas City, and a
second near the Texas-New Mexico border. Some weak hints of a
meso-low trying to develop over the Mississippi Delta north of
Vicksburg along the occlusion. A nearly solid line of convection
extended from northeast Mississippi to near Jackson to Lake
Charles at 3 AM CST, just now entering the northwest corner of our
CWA. Ahead of the convection, the entire area is in the warm
sector with temperatures 70-75F and dew points upper 60s and lower
70s. Soundings are plenty supportive of severe weather with MUCAPE
values of 1500 J/kg or greater, 0-1km SRH of 250 m2/s2, shear near
50 knots and precipitable water values around 1.50 inches. Current
line of convection may not make much more eastward progress over
the next 3 to 6 hours, until the Texas-New Mexico shortwave lifts
northeastward toward the middle Mississippi River Valley. Current
Tornado Watch 586 for northwest portions of our area likely to be
replaced around 12Z. There have been multiple tornado warnings to
our north and west overnight, and as the shortwave lifts
northeast that may back surface winds a bit more, making the
situation even more conducive for tornadic development. There may
be multiple rounds of thunderstorms, producing 2 inch/hour
rainfallrates today. Widespread 2-4 inch rainfall amounts likely,
and can't rule out spot max totals exceeding 6 inches. Current
Flood Watch looks fine. System is expected to become more
progressive later this afternoon/evening, so an eastward expansion
into Harrison and Jackson Counties along the Mississippi coast
may not be necessary.

Current indications are that convection should move east of the
Mississippi coast by mid evening (9 PM or so), with cooler and
drier air behind it.

There's been some very minor coastal inundation in Hancock County
at high tide early this morning with the southeasterly winds.
Water should subside somewhat later this morning, and wind shift
to northwest should occur several hours prior to the main high
tide cycle tonight, so no current plans for a coastal flood
advisory. Day shift may also need to assess potential Wind
Advisory if pressure gradient tightens very much.

Thursday will be cooler/drier/sunny with highs probably only
60-65.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 417 AM CST Wed Dec 14 2022

A fast moving shortwave will move along the zonal flow across the
area on Saturday. Still a split between the GFS and ECMWF
solutions whether any significant moisture will exist over land.
Can't rule out a light precipitation event along the coast
during the day on Saturday with the emphasis on light amounts.
Beyond that system, quite a bit of disagreement between the
globals on shortwaves moving through the zonal flow, with the GFS
being quicker than the ECMWF. This could bring precipitation back
into the area as early as Monday afternoon/night.

At this point, any subfreezing temperatures Sunday morning would
occur well after precipitation ends, so no threat of wintry
precipitation with that event. Spread in forecast temperature
guidance from Sunday through Tuesday is fairly small, so no
significant adjustments made from NBM on highs. For overnight
lows, went closer to the 25th percentile of NBM.

With holiday travel occurring just beyond the forecast period,
would note that there is a LARGE spread in forecast solutions as
we approach Christmas with significant differences in where a cold
air mass will be. The GFS solutions focus the cold air over the
Mississippi River Valley, with the ECMWF solutions focusing on New
England. By the end of next week, 18z 2 meter temperatures in the
ensemble means have differences of 20F or greater. Any confidence
in a particular forecast solution should be considered low.

&&

.AVIATION...
(06Z TAFS)
Issued at 1144 PM CST Tue Dec 13 2022

Main impacts over the next few hours will be scattered showers
and lower ceilings. MVFR conditions in place will only deteriorate
with time. Convection will begin to impact terminals from
northwest to southeast likely before 10-12z and then start to
slowly work east. Numerous showers and thunderstorms are expected
Wednesday with the threat for some to be strong to severe at
times and this could have significant impacts on multiple
terminals.

&&

.MARINE...
Issued at 417 AM CST Wed Dec 14 2022

Will continue Small Craft Advisory today, with wind shift
occurring tonight. Much of the forecast period will have some sort
of hazardous weather headlines over at least the open waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  42  60  35 / 100  20   0   0
BTR  75  44  63  38 / 100  10   0   0
ASD  79  46  65  37 / 100  60   0   0
MSY  78  51  63  47 / 100  50   0   0
GPT  76  48  65  39 / 100  90   0   0
PQL  76  47  63  37 /  90 100   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-046>048-
     056>060-064-065-071-076>090.

GM...Small Craft Advisory from 9 AM this morning to 6 AM CST Thursday
     for GMZ530-532-534.

     Small Craft Advisory until 6 AM CST Thursday for GMZ536-538-550-
     552-555-557-570-572-575-577.

MS...Flood Watch through this evening for MSZ068>071-077-080.

GM...Small Craft Advisory from 9 AM this morning to 6 AM CST Thursday
     for GMZ532-534.

     Small Craft Advisory until 6 AM CST Thursday for GMZ538-550-552-
     555-557-570-572-575-577.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...ME
MARINE...RW

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:43 AM CSTAreal Flood AdvisoryLIXWilkinson46 min
Dec 14, 6:48 AM CSTAreal Flood AdvisoryLIXAmite, Wilkinson3 hr
Dec 14, 10:12 AM CSTFlash Flood Warning Considerable damage threatLIXAmite, Wilkinson4 hr
Dec 14, 11:39 AM CSTTornado WarningLIXWalthall19 min
Dec 14, 12:00 PM CSTTornado WarningLIXPearl River, Walthall30 min
Dec 14, 12:16 PM CSTTornado WarningLIXPike, Walthall44 min
Dec 14, 12:44 PM CSTTornado WarningLIXAmite, Pike, Walthall15 min
Dec 14, 12:49 PM CSTTornado WarningLIXWalthall41 min
Dec 14, 1:41 PM CSTFlash Flood WarningLIXPearl River, Walthall3 hr
Dec 14, 2:05 PM CSTSpecial Weather StatementLIXHancock, Pearl River25 min
Dec 14, 2:36 PM CSTSevere Thunderstorm WarningLIXHancock, Pearl River39 min
Dec 14, 2:42 PM CSTTornado WarningLIXPearl River33 min
Dec 14, 2:52 PM CSTFlash Flood WarningLIXPearl River3 hr
Dec 14, 3:07 PM CSTTornado Warning Tornado observedLIXHancock, Pearl River11 min
Dec 14, 3:29 PM CSTSpecial Weather StatementLIXHancock46 min
Dec 14, 3:38 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River52 min
Dec 14, 3:44 PM CSTAreal Flood AdvisoryLIXHancock, Pearl River2 hr
Dec 14, 4:57 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison48 min
Dec 14, 5:00 PM CSTTornado WarningLIXHancock, Harrison45 min
Dec 14, 5:21 PM CSTAreal Flood AdvisoryLIXHancock, Harrison112 min
Dec 14, 5:42 PM CSTTornado WarningLIXHarrison, Jackson31 min
Dec 14, 11:10 AM CSTSpecial Marine WarningLIX35 min
Dec 14, 11:37 AM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa38 min
Dec 14, 11:44 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa25 min
Dec 14, 11:54 AM CSTTornado WarningLIXSaint Tammany, Washington36 min
Dec 14, 11:57 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa, Washington48 min
Dec 14, 11:58 AM CSTTornado WarningLIXSaint Helena, Tangipahoa34 min
Dec 14, 12:00 PM CSTTornado WarningLIXAscension, Assumption, Iberville, Saint James32 min
Dec 14, 12:02 PM CSTSpecial Marine WarningLIX43 min
Dec 14, 12:04 PM CSTSpecial Marine WarningLIX41 min
Dec 14, 12:10 PM CSTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint Helena, West Baton Rouge3 hr
Dec 14, 12:17 PM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa43 min
Dec 14, 12:21 PM CSTTornado WarningLIXAscension, Livingston39 min
Dec 14, 12:25 PM CSTSevere Thunderstorm WarningLIXSaint Tammany35 min
Dec 14, 12:26 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington34 min
Dec 14, 12:41 PM CSTTornado WarningLIXLivingston, Tangipahoa28 min
Dec 14, 1:12 PM CSTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James3 hr
Dec 14, 1:57 PM CSTSpecial Marine WarningLIX63 min
Dec 14, 2:11 PM CSTSpecial Marine WarningLIX64 min
Dec 14, 2:18 PM CSTSpecial Weather StatementLIXSaint John the Baptist27 min
Dec 14, 2:21 PM CSTTornado WarningLIXSaint Charles, Saint John the Baptist17 min
Dec 14, 2:31 PM CSTTornado WarningLIXLafourche, Saint Charles29 min
Dec 14, 3:08 PM CSTSpecial Marine WarningLIX47 min
Dec 14, 3:11 PM CSTFlash Flood WarningLIXSaint Charles, Saint John the Baptist2 hr
Dec 14, 3:14 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles31 min
Dec 14, 3:15 PM CSTSpecial Marine WarningLIX60 min
Dec 14, 3:44 PM CSTTornado WarningLIXJefferson, Orleans, Saint Bernard, Saint Charles46 min
Dec 14, 3:56 PM CSTSpecial Marine WarningLIX64 min
Dec 14, 4:23 PM CSTFlash Flood WarningLIXJefferson, Orleans, Saint Bernard, Saint Charles2 hr
Dec 14, 4:29 PM CSTSpecial Marine WarningLIX91 min
Dec 14, 4:32 PM CSTSpecial Marine WarningLIX58 min
Dec 14, 4:47 PM CSTTornado WarningLIXPlaquemines, Saint Bernard28 min
Dec 14, 4:51 PM CSTSpecial Marine WarningLIX84 min
Dec 14, 5:17 PM CSTTornado WarningLIXPlaquemines18 min
Dec 14, 5:21 PM CSTSpecial Marine WarningLIX54 min
Dec 14, 5:54 PM CSTSpecial Marine WarningLIX2 hr
Dec 14, 5:58 PM CSTSpecial Marine WarningLIX2 hr

Nearby

Flash Flood Warnings in Louisiana, 2022Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.